Alert archive / Virginia / Flash Flood Warnings in 1995
Flash Flood Warning 27, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Jun 22, 1995, 11:40 PM EDT for Bedford County, Virginia. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jun 22, 1995, 11:40 PM EDT (03:40 UTC)
- Expired
- Jun 23, 1995, 2:40 AM EDT
- In force
- 3 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Whole counties
County Bedford County, VA
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 3.7 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1254 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 587 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KRNK 230343 FFWRNK VAC019-230640- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 1140 PM EDT THU JUN 22 1995 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 240 AM EDT FOR THE FOLLOWING COUNTY... IN SOUTH CENTRAL VIRGINIA ...EASTERN BEDFORD COUNTY AT 1140 PM...DOPPLER WEATHER RAINFALL ESTIMATES INDICATED THAT TWO TO FIVE INCHES OF RAIN HAD FALLEN SINCE 830 PM. ONE TO TWO INCHES HAS FALLING SINCE 1030 PM. ADDITIONAL RAINFALL WILL CONTINUE FLASH FLOODING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...ACT QUICKLhY. MOVE UP TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 8:58 PM EDT, 2 hours 42 minutes earlier.
Area forecast discussion, Jun 22, 8:58 PM EDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 855 PM EDT THU JUN 22 1995 RECOMMENDATIONS... NONE... DISCUSSION... NOT MUCH TIME TO LOOK AT ANYTHING WITH FFW S...KFCX AT 0040Z INDCT SHWRS AND TSTMS PERSIST ACRS CNTRL PORTIONS OF CWA. FFG IS LOW IN MANY AREAS. SHWRS AND TSTMS SHD DIMINISH TNGT THEN FIRE UP AGAIN TOM ALITTLE FURTHER NORTH. EXPT CLDY SKIES WITH SHWRS/TSTMS AND AREAS OF FOG TNGT AND TOM. LOCALLY HEAVY RAIN POS. LOWS IN 60S. MAXS MAINLY LOWER AND MID 80S. KK
In the hours before
Local storm report, Jun 22, 9:20 PM EDT, 2 hours 20 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
920 PM EDT THU JUN 22 1995
DATE/TIME COUNTY/CITY EVENT
910 PM ROCKBRIDGE COUNTY SIGNIFICANT FLASH FLOODING
OCCURRING ACROSS NORTHERN
ROCKBRIDGE COUNTY INCLUDING
THE CITY OF BUENA VISTA.
SEVERAL VEHICLES HAVE BEEN
WASHED AWAY...EVACUATIONS ARE
UNDER WAY AND SHELTERS ARE IN
THE PROCESS OF BEING OPENED.
MTELocal storm report, Jun 22, 9:22 PM EDT, 2 hours 18 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
920 PM EDT THU JUN 22 1995
DATE/TIME COUNTY/CITY EVENT
910 PM ROCKBRIDGE COUNTY SIGNIFICANT FLASH FLOODING
OCCURRING ACROSS NORTHERN
ROCKBRIDGE COUNTY INCLUDING
THE CITY OF BUENA VISTA.
SEVERAL VEHICLES HAVE BEEN
WASHED AWAY...EVACUATIONS ARE
UNDER WAY AND SHELTERS ARE IN
THE PROCESS OF BEING OPENED.
MTE
bThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 8:37 PM EDT | Flash Flood Warning | RNK | Amherst, Bedford | 3 hr |
| Jun 22, 9:14 PM EDT | Flash Flood Warning | RNK | Rockbridge | 3 hr |
| Jun 22, 9:20 PM EDT | Flash Flood Warning | RNK | Campbell | 3 hr |
| Jun 22, 10:15 PM EDT | Flash Flood Warning | RNK | Rockbridge | 2 hr |
| Jun 23, 12:05 AM EDT | Flash Flood Warning | RNK | Campbell | 3 hr |
| Jun 23, 12:09 AM EDT | Flash Flood Warning | RNK | Rockbridge | 3 hr |
| Jun 23, 12:56 AM EDT | Flash Flood Warning | RNK | Pittsylvania | 2 hr |
| Jun 23, 2:55 AM EDT | Flash Flood Warning | RNK | Campbell | 2 hr |
| Jun 23, 5:06 AM EDT | Flash Flood Warning | RNK | Campbell | 4 hr |
Nearby
Flash Flood Warnings in Virginia, 1995Every flash flood warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.